Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 153, NWS Topeka, KS

June 20, 20114 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 20, 2011, 4:00 PM CDT for 4 counties in Kansas. It was in force for 45 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 4:00 PM CDT (21:00 UTC)
Expired
Jun 20, 2011, 4:45 PM CDT
In force
45 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Clay County, KS, Cloud County, KS, Ottawa County, KS, Washington County, KS

The radar

The Grand Island radar (KUEX), 120 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 4:05 PM CDTHAIL 1.755 Sw Miltonvale, KSDELAYED REPORT VIA NSSL SEVERE HAZARDS ANALYSIS AND VERIFICATION EXPERIMENT.
Jun 20, 4:10 PM CDTHAIL 0.755 Sw Miltonvale, KS
Jun 20, 4:10 PM CDTHAIL 1.254 Sw Miltonvale, KS
Jun 20, 4:15 PM CDTHAIL 0.88Miltonvale, KS
Jun 20, 4:15 PM CDTHAIL 16 Nne Miltonvale, KSDELAYED REPORT VIA NSSL SEVERE HAZARDS ANALYSIS AND VERIFICATION EXPERIMENT
Jun 20, 4:19 PM CDTHAIL 1Miltonvale, KS
Jun 20, 4:28 PM CDTHAIL 11 Wsw Miltonvale, KS
Jun 20, 4:42 PM CDTHAIL 0.75Clyde, KS
Jun 20, 4:44 PM CDTHAIL 1Clyde, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 473 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1300 J/kg
Mixed-layer CIN
-726 J/kg
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
473 m²/s²
0-3 km storm-relative helicity
559 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WUUS53 KTOP 202100
SVRTOP
KSC027-029-143-201-202145-
/O.NEW.KTOP.SV.W.0153.110620T2100Z-110620T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
400 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  EASTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  NORTH CENTRAL OTTAWA COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHWESTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES SOUTHWEST OF MILTONVALE...OR 6 MILES NORTHEAST OF
  MINNEAPOLIS...MOVING NORTH AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MILTONVALE...
  AURORA...
  CLYDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3965 9762 3966 9728 3928 9742 3928 9771
TIME...MOT...LOC 2100Z 198DEG 49KT 3921 9758
WIND...HAIL 60MPH 1.50IN

$$

PHILLIPS
4 follow-up statements
801 
WWUS53 KTOP 202109
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
409 PM CDT MON JUN 20 2011

KSC027-029-143-201-202145-
/O.CON.KTOP.SV.W.0153.000000T0000Z-110620T2145Z/
OTTAWA-CLAY-CLOUD-WASHINGTON-
409 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN WASHINGTON...EASTERN CLOUD...NORTHWESTERN CLAY AND
NORTH CENTRAL OTTAWA COUNTIES...

AT 402 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH 6 MILES NORTH OF WELLS.  AT 405 PM THIS STORM WAS 
CENTERED 8 MILES SOUTHWEST OF MILTONVALE...OR 13 MILES NORTHEAST OF 
MINNEAPOLIS...MOVING NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
MILTONVALE...AURORA AND CLYDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3965 9762 3966 9728 3928 9742 3928 9771
TIME...MOT...LOC 2108Z 200DEG 48KT 3930 9753
WIND...HAIL 60MPH 1.25IN

$$

PHILLIPS
593 
WWUS53 KTOP 202118
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
418 PM CDT MON JUN 20 2011

KSC027-029-143-201-202145-
/O.CON.KTOP.SV.W.0153.000000T0000Z-110620T2145Z/
OTTAWA-CLAY-CLOUD-WASHINGTON-
418 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN WASHINGTON...EASTERN CLOUD...NORTHWESTERN CLAY AND
NORTHEASTERN OTTAWA COUNTIES...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILTONVALE...OR 16 MILES SOUTHEAST OF CONCORDIA...MOVING
NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
AURORA.
CLYDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3965 9759 3966 9728 3928 9742 3928 9767
TIME...MOT...LOC 2118Z 200DEG 48KT 3943 9747
WIND...HAIL 60MPH 1.25IN

$$

PHILLIPS
512 
WWUS53 KTOP 202131
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
431 PM CDT MON JUN 20 2011

KSC143-202140-
/O.CAN.KTOP.SV.W.0153.000000T0000Z-110620T2145Z/
OTTAWA-
431 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OTTAWA COUNTY
HAS BEEN CANCELLED...

THE STORM HAD MOVED NORTH OF THE COUNTY.  A TORNADO WATCH REMAINS IN 
EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3965 9755 3966 9728 3931 9741 3934 9758
TIME...MOT...LOC 2130Z 195DEG 47KT 3945 9744

$$

KSC027-029-201-202145-
/O.CON.KTOP.SV.W.0153.000000T0000Z-110620T2145Z/
CLAY-CLOUD-WASHINGTON-
431 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN WASHINGTON...EASTERN CLOUD AND NORTHWESTERN CLAY
COUNTIES...

AT 427 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN MILTONVALE. AT 430 PM  
THIS STORM WAS CENTERED 5 MILES SOUTHEAST OF AURORA...OR 15 MILES 
SOUTHEAST OF CONCORDIA...MOVING NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
CLYDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3965 9755 3966 9728 3931 9741 3934 9758
TIME...MOT...LOC 2130Z 195DEG 47KT 3945 9744
WIND...HAIL <50MPH 1.00IN

$$

PHILLIPS
169 
WWUS53 KTOP 202140
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
440 PM CDT MON JUN 20 2011

KSC027-029-201-202145-
/O.CON.KTOP.SV.W.0153.000000T0000Z-110620T2145Z/
CLAY-CLOUD-WASHINGTON-
440 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN WASHINGTON...NORTHEASTERN CLOUD AND NORTHWESTERN
CLAY COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTH OF CLYDE...OR 16 MILES EAST OF CONCORDIA...
MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
CLYDE.

A NEW WARNING WILL BE ISSUED SHORTLY FOR NORTHWEST CLAY AND 
WASHINGTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3965 9751 3966 9728 3965 9728 3942 9737
      3948 9750
TIME...MOT...LOC 2139Z 197DEG 35KT 3950 9739
WIND...HAIL 60MPH 1.25IN

$$

PHILLIPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:51 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 20, 3:51 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CDT MON JUN 20 2011

.DISCUSSION...

LATEST ANALYSIS HAD SURFACE LOW NEAR RUSSEL WITH A DRY LINE
EXTENDING FROM SOUTHWEST OKLAHOMA TO NEAR ELLSWORTH. A LINE OF
ELEVATED SHOWERS HAD DEVELOPED ABOVE THE CAPPING INVERSION EARLY
THIS AFTERNOON. WATER VAPOR LOOP SHOWS UPPER LOW BEGINNING TO TAKE A
NEGATIVE TILT AS IT MOVES ACROSS WESTERN KANSAS. DRY LINE WILL
CONTINUE TO MOVE EASTWARD THROUGH THE EVENING. STARTING TO GET
INITIATION OFF THE DRY LINE IN THE WESTERN CWA NEAR MCPHERSON. 0-6KM
SHEAR 40 TO 50 KTS AND WILL INCREASE AS THE UPPER LOW PROGRESSES
EASTWARD. LAPSE RATES WILL CONTINUE TO STEEPEN AS WELL. DOWNDRAFT
CAPE AVERAGING AROUND 1000-17000 J/KG. LCL HEIGHTS WERE AVERAGING
BETWEEN 1200 TO 1500 METERS. FORCING FOR ASCENT AND CONVERGENCE
ALONG THE DRY LINE WILL CONTINUE TO TOUCH OFF STORMS THIS AFTERNOON
AND EVENING. INCREASING SHEAR WILL KEEP A TORNADO THREAT. STORMS
WILL BE DISCRETE SUPERCELLS INITIALLY THEN FORMING INTO A LINE WITH
BOWING SEGMENTS.

WINDS IN EAST CENTRAL KANSAS SHOULD ABATE THIS EVENING AS THE
SURFACE LOW MOVES NORTH INTO SOUTHERN NEBRASKA SO WILL LIKELY BE
ABLE TO HAVE THE WIND ADVISORY EXPIRE AROUND 00Z.

OVERNIGHT THE STORMS SHOULD MOVE OFF TO THE EAST AS DRYLINE SPREADS
NORTHEAST INTO WESTERN MO.

ON TUESDAY WRAP AROUND SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH EARLY AFTERNOON AS THE UPPER LOW MOVES ACROSS SOUTHEAST
NEBRASKA THEN INTO NORTHWEST IOWA IN THE AFTERNOON. BEST CHANCES OF
PRECIPITATION WILL BE ACROSS THE NORTH AND NORTHEAST SECTIONS OF THE
CWA. HIGHS ON TUESDAY WILL BE COOLER WITH LOWER HUMIDITY. HIGHS WILL
RANGE FROM THE UPPER 70S TO THE MID 80S. 53

AS THE UPPER TROUGH MOVES INTO THE UPPER MS VALLEY...CANNOT RULE OUT
A SHOWER POSSIBILITY IN THE FAR NORTHEAST COUNTY WARNING (CWA) AS
MOISTURE CONTINUES TO WRAP IN BEHIND IT. HOWEVER...STILL FEEL THE
POTENTIAL IS NOT HIGH ENOUGH TO WARRANT A POP AND CONTINUED A DRY
FORECAST TUESDAY NIGHT INTO WEDNESDAY. WITH DRIER AIR AND DECREASING
CLOUDS MOST AREAS TUESDAY NIGHT...IT WILL BE A COOLER NIGHT WITH
LOWS IN THE UPPER 50S TO LOWER 60S. WITH A GUSTY NORTHWEST WIND AND
MOST CLOUDS MAINLY CONFINED TO THE NORTHEAST CORNER OF THE
CWA...HIGHS SHOULD RANGE FROM THE UPPER 70S NORTHEAST TO THE MIDDLE
80S IN THE ABILENE AND EMPORIA AREAS. AFTER ONE MORE NIGHT IN THE
UPPER 50S AND LOWER 60S WEDNESDAY NIGHT TEMPERATURES WILL BEGIN TO
GRADUALLY INCREASE THURSDAY AS UPSTREAM UPPER LEVEL RIDGING TAKES
PLACE ACROSS THE EASTERN ROCKIES AND HIGH PLAINS REGION. HIGHS
THURSDAY WILL BE IN THE 80S WITH THE 80S AND A FEW LOW 90S THE RULE
ON THROUGH THE WEEKEND. THIS PATTERN WILL ALSO ALLOW FOR A SERIES OF
WEAK UPPER LEVEL SHORTWAVES TO MOVES EAST FROM THE ROCKIES AND INTO
THE CENTRAL PLAINS REGION. AT THE SAME TIME LOW LEVEL MOISTURE WILL
ALSO RETURN FROM THE SOUTH AND  POOL ACROSS THE AREA. THIS UNSETTLED
PATTERN WILL ALLOW FOR SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS
WITH THE APPROACH AND PASSAGE OF EACH OF THE SHORTWAVE TROUGHS
THROUGH THE WEEKEND AND EARLY NEXT WEEK. 63

&&

.AVIATION...

VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION. TIMING OF
CONVECTION IS A BIT TRICKY BUT MORE CONFIDENT IN THE 23Z-03Z
PERIOD AT MHK AND FROM 01Z-05Z AT TOP AND FOE ATTM. WINDS TO
REMAIN SOUTH TO SOUTH SOUTHWEST THROUGH THE PERIOD WITH SPEEDS
AROUND 14 KTS WITH HIGHER GUSTS. ALSO VSBYS SHOULD LOWER TO MVFR
IN THE TSRA ALSO GUSTS MAY EXCEED 45 KTS WITH THE TSRA.

53

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ037-054>056-058-
059.

&&
Hazardous weather outlook, Jun 20, 3:41 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
341 PM CDT MON JUN 20 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-212045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
341 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE LIKELY LATE THIS AFTERNOON AND EVENING
ACROSS THE OUTLOOK AREA. THE STORMS THAT DEVELOP WILL BE STRONG TO
SEVERE. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE ALL POSSIBLE.

STRONG WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS EAST CENTRAL KANSAS
UNTIL EARLY EVENING WITH GUSTS AROUND 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY. HOWEVER
THUNDERSTORM CHANCES WILL INCREASE AGAIN BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

In the hours before

Local storm report, Jun 20, 3:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
347 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             3 NE CULVER             39.00N 97.72W
06/20/2011  E1.25 INCH       OTTAWA             KS   PUBLIC

&&

JB
Local storm report, Jun 20, 3:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
357 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             4 ESE MINNEAPOLIS       39.09N 97.64W
06/20/2011  E1.00 INCH       OTTAWA             KS   TRAINED SPOTTER

&&

JB
Local storm report, Jun 20, 3:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
358 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 ESE MINNEAPOLIS       39.09N 97.64W
06/20/2011                   OTTAWA             KS   TRAINED SPOTTER

            4-5 INCH DIAMETER TREE LIMBS DOWN. WINDS WERE ESTIMATED
            AT 50-60 MPH.

&&

JB

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:40 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris35 min
Jun 19, 7:57 PM CDTTornado WarningTOPDickinson, Geary, Morris48 min
Jun 19, 8:42 PM CDTTornado WarningTOPGeary, Morris, Wabaunsee35 min
Jun 19, 9:14 PM CDTSevere Thunderstorm WarningTOPGeary, Riley, Wabaunsee46 min
Jun 19, 9:45 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley30 min
Jun 20, 10:33 AM CDTWind AdvisoryTOPAnderson, Coffey, Franklin, Lyon, Morris, Osage7 hr
Jun 20, 3:29 PM CDTSevere Thunderstorm WarningTOPOttawa46 min
Jun 20, 4:43 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Republic, Washington47 min
Jun 20, 5:09 PM CDTSpecial Weather StatementTOPDickinson36 min
Jun 20, 5:24 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Ottawa, Republic, Washington51 min
Jun 20, 5:27 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson48 min
Jun 20, 5:33 PM CDTSevere Thunderstorm WarningTOPWashington27 min
Jun 20, 5:57 PM CDTSpecial Weather StatementTOPRepublic33 min
Jun 20, 6:03 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Pottawatomie, Riley42 min
Jun 20, 6:07 PM CDTSevere Thunderstorm WarningTOPClay, Washington38 min
Jun 20, 6:28 PM CDTSevere Thunderstorm WarningTOPMarshall, Washington47 min
Jun 20, 6:32 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris43 min
Jun 20, 6:43 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley47 min
Jun 20, 6:56 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.